# SDR 2025FA0000454

- Difficulty date: June 20, 2025
- Submitted: July 7, 2025
- Operation: General aviation
- Aircraft: N42J
- Make and model: Beech A200
- Aircraft serial: BC29
- Aircraft time: 19,954 hours, 16,654 cycles
- Engine: Pwa PT6A42
- Propeller: Hartzl HCB3TN3
- System (JASC): 3250 · Landing Gear Steering System
- Part: Arm
- Part number: 358250549
- Condition: Broken
- Location: Zone 700
- Stage of operation: TX
- How discovered: O
- Nature of condition: S
- Precautionary procedure: D

## Discrepancy

AIRCRAFT BEING OPERATED BY TWO PILOT CREW. SIC WAS BACK TAXIING ON RUNWAY IN PREP FOR TAKEOFF. SIC MANEUVERED FOR A RIGHT 180 ON THE RUNWAY AND MADE THE RIGHT TURN. ABOUT HALF WAY THROUGH THE 180, CREW HEARD AND FELT A LOUD THUMP COMING FROM THE FLOOR. AFTER THE NOISE,SIC SAID HE HAD TROUBLE STEERING THE AIRCRAFT BUT MANAGED TO KEEP THE TURN WITH DIFFERENTIAL THRUST AND BRAKING. ONCE CENTERED, SIC TESTED AND CONFIRMED THEY WERE UNABLE TO STEER THE AIRCRAFT WITH THE RUDDER PEDALS. CREW DECIDED TO DISCONTINUE THE FLIGHT AND TROUBLESHOOT THE NOSE WHEEL STEERING. SIC TAXIED BACK TO PARKING ON THE RAMP USING DIFFERENTIAL THRUST AND BRAKES. MECHANIC DISCOVERED THE NOSE STEERING TORQUE ARM HAD BROKEN INTO TWO PIECES. THE ARM IS SECURED TO THE PILOT'S RUDDER PEDAL TORQUE TUBE BY A TAPER PIN. THE ARM SPLIT THROUGH THE TAPER PIN HOLES. THIS INFORMATION WAS PROVIDED TO THE AIRCRAFT MANUFACTURER.
